Michigan, 2006

Hail and Damaging Winds in Michigan, June 19, 2006

June 19, 2006 · NWS DTX · 40 events in 9 counties and zones

During the afternoon of Monday June 19th, an upper level disturbance and associated cold front moved into the region and created a reasonably unstable environment. A decent number of severe weather events were noted in the relatively short-lived episode.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

During the afternoon of Monday June 19th, an upper level disturbance and associated cold front moved into the region and created a reasonably unstable environment. A decent number of severe weather events were noted in the relatively short-lived episode. These included mainly hail of 3/4 to 1 inch in diameter, but also spotty wind damage and a waterspout in western lake erie. The storms were multi-cellular in nature. Several short-lived supercells managed to produce hail up to the size of golf balls, winds up to 70 MPH, and one of the supercells eventually produced the waterspout.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 19, 6:52 AM EST, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 19, 6:52 AM EST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
752 AM EDT MON JUN 19 2006

.AVIATION...

QUITE A BIT OF STRATUS HAS FORMED PAST FEW HOURS IN WAKE OF
OVERNIGHT DAMPNESS ONCE HIGHER CLOUDS PULLED OUT. 06Z MODEL
SOUNDINGS INDICATE SHALLOW LAYER OF MOISTURE WHICH SHOULD MIX OUT
SWIFTLY THIS MORNING. TAFS MENTION MVFR IN LIGHT FOG/MIST UNTIL
AROUND 13Z. THEN...PRIMARILY VFR CONDITIONS EXCEPTING LOWER
CONDITIONS IN SCATTERED THUNDERSTORMS THIS AFTERNOON AHEAD OF COLD
FRONT. DIFFICULT TO PINPOINT ANY THUNDERSTORM TIMING...BUT HAVE
CONFINED MENTION TO TEMPO GROUP FOR 4 MILES IN THUNDERSTORMS WITH
MVFR CEILINGS FOR TWO HOUR PERIOD RANGING FROM 17Z TO 19Z AT KMBS...
TO 20Z TO 22Z AT KDTW/KDET. EXPECT CLEARING TREND TONIGHT...THOUGH
SOME STRATOCUMULUS OR STRATUS SUGGESTED POSSIBLE BY MODEL SOUNDINGS
OVERNIGHT. FOR NOW...JUST MENTIONING 14 HUNDRED SCATTERED BY 04Z TO
06Z. DROPPING DEW POINTS TONIGHT...WITH A LITTLE WIND...SHOULD
THWART FOG FORMATION.

&&

.SHORT TERM...TODAY AND TONIGHT...ISSUED 356 AM EDT MON

SURFACE COLD FRONT STILL ON TAP TO SLIDE SOUTHEAST ACROSS THE AREA
THIS AFTERNOON INTO EARLY THIS EVENING...THEN RISING PRESSURES
OVERNIGHT AHEAD OF APPROACHING HIGH BUILDING IN. AT 500 MB...A
SOMEWHAT DIFFUSE NORTHERN STREAM SHORTWAVE TROUGH ADVANCING ACROSS
AREA THIS AFTERNOON AND EVENING...BEHIND THE VORTICITY LOBE/MAXIMA
OF THE PAST OVERNIGHT. LAST BIT OF THIS OVERNIGHT VORTICITY
RELATED SHOWERS CLIPPING THE FAR EAST/SOUTHEAST AREAS SHOULD HAVE
MOVED OUT SHORTLY...SO NO RESIDUAL FORECAST MENTION.

MOISTURE SEEN IN 850 TO 500 MB LAYER AS PER GOOD MODEL CONSENSUS
MUCH LESS THIS MORNING THEN HIGHER AGAIN THIS AFTERNOON BEFORE
DRYING AGAIN OVERNIGHT TONIGHT. BELOW 850 MB...CONSIDERABLE DRYING
THIS MORNING...HIGH RELATIVE HUMIDITIES AGAIN BEHIND COLD FRONT
TONIGHT IN PRESENCE OF THERMAL TROUGH. THETA E FIELDS IN LOW TO MID
LEVELS SHOW ONLY SLIGHT REBOUND TODAY AHEAD OF THE COLD FRONT.

MODEST THERMAL RIDGE AHEAD OF COLD FRONT TODAY...WITH SOME
SUNSHINE...SHOULD PROMOTE WARMING TEMPERATURES INTO LOW TO MID 80S
AGAIN...ALSO SUPPORTED BY MODEL T1 TEMPERATURES AND SURFACE
TRAJECTORIES.

LITTLE TO NO OMEGA LIFT TODAY OR TONIGHT AS PER NAM/GFS TIME
SECTIONS. MODEST 850 TO 500 MB QVECTOR CONVERGENCE THIS AFTERNOON
INTO EARLY EVENING...ALSO WITH SLIGHT 850 TO 700 MB
FRONTOGENESIS/DEFORMATION AND VERY MODEST SURFACE CONVERGENCE.

AM KEEPING PREVIOUS FORECAST RATHER INTACT...WITH SCATTERED
SHOWERS/THUNDER THIS AFTERNOON...IN SOUTHEASTERN AREAS INTO THE
EVENING. INSTABILITY EXPECTED TO BECOME QUITE GOOD THIS
AFTERNOON...SUCH AS IN TERMS OF LOW LIFTED INDICES AND FAIRLY ROBUST
CAPES...AS MORNING CONVECTIVE INHIBITION IS OVERCOME. K INDICES RAMP
BACK UP INTO THE MID 30S...AND TOTAL TOTALS INTO THE 50S INCLUDING
VERTICAL TOTALS CLOSE TO 30. WIND FIELDS NOT EXPECTED AS ROBUST AS
YESTERDAY...YET A WEAK LOW LEVEL JET DOES DEVELOP OVERHEAD THIS
AFTERNOON. GIVEN AT LEAST RESPECTABLE WIND FIELD AND GOOD
INSTABILITY...SEVERE THUNDERSTORMS NOT OUT OF THE QUESTION...
PARTICULARLY FAR SOUTH.

&&

.LONG TERM...ISSUED 356 AM EDT MON

ACTIVE PATTERN SETTING UP AS PACIFIC ENERGY TRACKS ALONG THE
NORTHERN CONUS BORDER IN THE FAST SEMI-ZONAL FLOW. WE SHOULD
HAVE AT LEAST ONE TRANQUIL DAY ON TUESDAY...AS NORTHWEST UPPER LEVEL
CONFLUENT FLOW ALLOWS A SURFACE HIGH TO SETTLE OVER SOUTHEAST
MICHIGAN. NOT SEEING MUCH MOISTURE IN THE LOW LEVELS...BUT STILL
THINK WE SHOULD SEE SOME CU DEVELOPMENT BY/DURING THE AFTERNOON
HOURS. DESPITE THE JUNE SUNSHINE...IT LOOKS LIKE WE MAY NOT EVEN MIX
UP TO 850 MB WITH THE SURFACE HIGH ON TOP OF US. BASED ON
GUIDANCE...IT APPEARS TEMPS WILL COME UP JUST SHY OF 80 DEGREES
ACROSS MUCH OF THE CWA DESPITE 850 MB TEMPS OF 10 C.

MAIN FOCUS FOR WEDNESDAY IS DETERMINING WHAT HAPPENS TO THE UPPER
LEVEL LOW OVER SOUTHWEST BRITISH COLUMBIA AND ASSOCIATED UPPER LEVEL
TROUGH ALONG THE WEST COAST. MODELS IN REASONABLE AGREEMENT WITH
CYCLOGENESIS TAKING PLACE OVER THE CENTRAL PLAINS ON TUESDAY AS
PREVIOUSLY MENTIONED UPPER LOW TRACKS ALONG THE US/CANADIAN BORDER.
WAVE OF LOW PRESSURE THEN EXPECTED TO WEAKEN AS IT RACES OFF TO THE
EAST/NORTHEAST...MOVING AWAY FROM THE UPPER LEVEL SUPPORT WITH THE
SURFACE LOW OVER ONTARIO TAKING OVER. NONE-THE-LESS...GOOD AGREEMENT
BETWEEN THE 00Z PARALLEL NAM AND GFS INDICATING SOME SEMBLANCE OF A
SURFACE LOW...OR A WARM FRONT AT THE VERY LEAST...MOVING THROUGH
LOWER MICHIGAN ON WEDNESDAY. BOTH MODELS INDICATING A HIGH AMOUNT OF
INSTABILITY...BLYR CAPES 2000 TO 3000 J/KG. THROW IN SOME STRONG MID
LEVEL WINDS OF 40 TO 50 KNOTS...AND YOU HAVE THE INGREDIENTS FOR
SEVERE WEATHER...WHICH IS ILLUSTRATED IN THE DAY 3 OUTLOOK BY SPC.
HAVE GONE AHEAD AND BUMPED POPS TO 50 PERCENT FOR WEDNESDAY. MAXES
ARE TRICKY WITH THE ANTICIPATED CONVECTION ARRIVING DURING THE
MORNING HOURS. STILL THINK THERE WILL BE ENOUGH BREAKS TO SUPPORT
80S WITH A HEALTHY SHOT OF LOW LEVEL WARM ADVECTION RAISING 850 MB
TEMPS TO 18 C OR SLIGHTLY BETTER BY DAYS END.

NOT MUCH TO LATCH ONTO FOR THURSDAY AS RATHER DIFFUSE SURFACE COLD
FRONT DROPS SOUTH INTO THE SOUTHERN GREAT LAKES LATE THURSDAY...PER
00Z EUROPEAN. MAIN INSTABILITY AXIS LOOKS TO BE CONFINED TO THE OHIO
VALLEY ACCORDING TO THE 00Z GFS. NOT TOTALLY SOLD ON THIS YET...AND
PREFER TO KEEP CHANCE POPS GOING...ESPECIALLY WITH THE COLD FRONT
EXPECTED TO MAKE STEADY PROGRESS TO SOUTH...PUSHING SOUTH OF THE
BORDER BY FRIDAY MORNING.

THE MEAN LONGWAVE PATTERN FOR THE WEEKEND IS EXPECTED TO FEATURE A
DEEP UPPER LOW OVER EASTERN CANADA...WITH THE SOUTHWARD EXTENSION
OF THE TROUGH REACHING INTO THE GREAT LAKES REGION. WITH SURFACE
HIGH BUILDING INTO THE GREAT LAKES REGION...WILL CONTINUE WITH THE
DRY FORECAST AND CALL FOR TEMPS SLIGHTLY BELOW NORMAL. HOWEVER...
THERE IS SOME CONCERN THE UPPER LEVEL TROUGH AXIS MOVING THROUGH THE
GREAT LAKES WILL BE A LITTLE SHARPER...BACKING THE FLOW ENOUGH TO
ALLOW FOR POSSIBLE SHOWERS WITH INVERTED SURFACE TROUGH OVER THE
EASTERN GREAT LAKES.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION...DWD
SHORT TERM...DWD
LONG TERM....SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 19, 11:59 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1259 PM EDT MON JUN 19 2006

MIZ049-054-055-060>063-068>070-075-076-082-083-201700-
HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1259 PM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORM WATCH NUMBER 510 IS IN EFFECT UNTIL 8 PM...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
INTO EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA.
SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE MAIN HAZARDS BEING
HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THE STORMS
WILL MOVE EAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY...SOME OF WHICH
MAY BE SEVERE...AS A WARM FRONT MOVES THROUGH SOUTHEAST MICHIGAN.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AS A COLD
FRONT MOVES THROUGH THE AREA THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-201700-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
1259 PM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORM WATCH NUMBER 510 IS IN EFFECT UNTIL 8 PM...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
INTO EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA.
SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE MAIN HAZARDS BEING
HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 50 KNOTS. THE STORMS
WILL MOVE EAST AT NEAR 25 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY...SOME OF WHICH
MAY BE SEVERE...AS A WARM FRONT MOVES THROUGH SOUTHEAST MICHIGAN.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AS A COLD
FRONT MOVES THROUGH THE AREA THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.

MIZ047-048-053-201700-
MIDLAND-BAY-SAGINAW-
1259 PM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS
EVENING AS A COLD FRONT MOVES THROUGH THE AREA...WITH AN ISOLATED
SEVERE THUNDERSTORM POSSIBLE. ANY STORM THAT BECOMES SEVERE WILL
BE CAPABLE OF PRODUCING HAIL TO ONE INCH AND WIND GUSTS TO 60 MPH.
THE STORMS WILL MOVE EAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY...SOME OF WHICH
MAY BE SEVERE...AS A WARM FRONT MOVES THROUGH SOUTHEAST MICHIGAN.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AS A COLD
FRONT MOVES THROUGH THE AREA THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The radar

The Detroit radar (KDTX), 95 km away, was scanning. The volume nearest the first event began at 16:59 UTC.

Open the radar archive at this moment

Event by event

30 hail, 9 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, Lenawee

When
June 19, 12:00 PM EST
Where
Lenawee County, Cambridge Jct
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.050, -84.217

Hail, Wayne

When
June 19, 12:20 PM EST
Where
Wayne County, 2 mi WSW of Detroit
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.317, -83.100

Thunderstorm Wind, Lenawee

When
June 19, 12:25 PM EST
Where
Lenawee County, 1 mi N of Adrian
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
41.917, -84.033

A local newspaper included a picture of a large tree branch down across North Scott Street in Adrian.

Hail, Lenawee

When
June 19, 12:35 PM EST
Where
Lenawee County, 1 mi SW of Onsted
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.983, -84.200

Hail, Monroe

When
June 19, 12:40 PM EST
Where
Monroe County, 2 mi S of Maybee
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.967, -83.517

Hail, Monroe

When
June 19, 12:45 PM EST
Where
Monroe County, 6 mi NW of Monroe
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.983, -83.483

Hail, Monroe

When
June 19, 12:45 PM EST
Where
Monroe County, 2 mi NW of Monroe
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.933, -83.433

Hail, Monroe

When
June 19, 12:45 PM EST
Where
Monroe County, 2 mi S of Maybee
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.967, -83.517

Thunderstorm Wind, Monroe

When
June 19, 12:53 PM EST
Where
Monroe County, Monroe
Measured
51 kt (59 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.917, -83.400

A trained spotter estimated wind gusts to 60 MPH.

Hail, Monroe

When
June 19, 12:54 PM EST
Where
Monroe County, Monroe
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.917, -83.400

Hail, Monroe

When
June 19, 12:54 PM EST
Where
Monroe County, 1 mi W of Monroe
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.917, -83.417

Thunderstorm Wind, Monroe

When
June 19, 12:54 PM EST
Where
Monroe County, Monroe
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.917, -83.400

A trained spotter estimated wind gusts to 70 MPH.

Lightning, Monroe

When
June 19, 1:00 PM EST
Where
Monroe County, 2 mi E of Strasburg
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
41.921, -83.494 (the zone’s center; the record gives no point)

A bolt of lightning struck a utility pole at Monroe County Community College causing disruption of telephone and internet services.

Hail, Monroe

When
June 19, 1:09 PM EST
Where
Monroe County, 1 mi NE of Monroe
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.933, -83.383

Hail, Livingston

When
June 19, 1:58 PM EST
Where
Livingston County, 3 mi WSW of Pinckney
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.433, -83.983

Hail, Livingston

When
June 19, 2:00 PM EST
Where
Livingston County, 4 mi S of Plainfield
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.433, -84.117

Hail, Livingston

When
June 19, 2:00 PM EST
Where
Livingston County, 2 mi S of Pinckney
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.417, -83.933

Hail, Livingston

When
June 19, 2:07 PM EST
Where
Livingston County, Pinckney
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.450, -83.933

Hail, Washtenaw

When
June 19, 2:16 PM EST to 2:26 PM EST
Where
Washtenaw County, 3 mi SW of Whitmore Lake
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.383, -83.783

Thunderstorm Wind, Shiawassee

When
June 19, 2:16 PM EST
Where
Shiawassee County, 4 mi NW of Vernon
Measured
54 kt (62 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
42.967, -84.083

Trained spotter reported trees blown down.

Hail, Oakland

When
June 19, 2:34 PM EST
Where
Oakland County, 4 mi SE of Ortonville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.817, -83.383

Thunderstorm Wind, Oakland

When
June 19, 2:41 PM EST
Where
Oakland County, Oxford
Measured
53 kt (61 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
42.817, -83.267

A local newspaper included a picture of a large 100 year old maple tree down in front of a home. The only damage was to some flowers.

Thunderstorm Wind, Oakland

When
June 19, 2:45 PM EST
Where
Oakland County, 1 mi S of Leonard
Measured
53 kt (61 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
42.850, -83.133

Law enforcement reported trees blown down.

Hail, Wayne

When
June 19, 3:00 PM EST
Where
Wayne County, 3 mi S of Plymouth
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.317, -83.467

Hail, Wayne

When
June 19, 3:13 PM EST
Where
Wayne County, Wayne
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.267, -83.383

Thunderstorm Wind, Lapeer

When
June 19, 3:17 PM EST
Where
Lapeer County, Burnside
Measured
51 kt (59 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
43.217, -83.067

Law enforcement reported a roof blown off shed with wind gusts estimated to 60 MPH.

Hail, Monroe

When
June 19, 3:22 PM EST
Where
Monroe County, 3 mi WNW of Lambertville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.783, -83.683

Hail, Washtenaw

When
June 19, 3:28 PM EST
Where
Washtenaw County, 5 mi N of Ypsilanti
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.300, -83.617

Thunderstorm Wind, St. Clair

When
June 19, 3:50 PM EST
Where
St. Clair County, 1 mi NW of Port Huron
Measured
53 kt (61 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.000, -82.433

Law enforcement reported trees blown down.

Hail, Wayne

When
June 19, 4:04 PM EST
Where
Wayne County, Romulus
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.217, -83.383

Hail, Wayne

When
June 19, 4:05 PM EST
Where
Wayne County, Romulus
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.217, -83.383

Hail, Wayne

When
June 19, 4:10 PM EST
Where
Wayne County, Romulus
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
42.217, -83.383

Hail, Wayne

When
June 19, 4:15 PM EST
Where
Wayne County, Taylor
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.200, -83.300

Hail, Wayne

When
June 19, 4:25 PM EST
Where
Wayne County, Southgate
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.267, -83.100

Hail, Wayne

When
June 19, 4:26 PM EST
Where
Wayne County, Lincoln Park
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.233, -83.167

Thunderstorm Wind, Wayne

When
June 19, 4:26 PM EST
Where
Wayne County, Lincoln Park
Measured
51 kt (59 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
42.233, -83.167

A trained spotter estimated a wind gust to 60 MPH.

Hail, Wayne

When
June 19, 4:29 PM EST
Where
Wayne County, Wyandotte
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.200, -83.167

Hail, Wayne

When
June 19, 4:29 PM EST
Where
Wayne County, Riverview
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.183, -83.183

Hail, Wayne

When
June 19, 4:30 PM EST
Where
Wayne County, Wyandotte
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.200, -83.167

Hail, Wayne

When
June 19, 4:31 PM EST
Where
Wayne County, Riverview
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.183, -83.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518480, 5518481, 5518541, 5518485, 5518482, 5518486, 5518487, 5518488, 5518536, 5518489, 5518490, 5518537, 5518543, 5518491, 5518483, 5518498, 5518499, 5518500, 5518484, 5518511, 5518501, 5518542, 5518538, 5518502, 5518492, 5518539, 5518493, 5518494, 5518540, 5518495, 5518503, 5518504, 5518505, 5518506, 5518507, 5518508, 5518509, 5518510, 5518497, 5518496.